Missouri, 2004

Hail and Damaging Winds in Missouri, July 5, 2004

July 5, 2004 · NWS LSX · 5 events in 1 county or zone

Winds gusts of 70 and 60 mph were recorded at Spirit of St. Louis airport in Chesterfield.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LSX wrote it up.

Winds gusts of 70 and 60 mph were recorded at Spirit of St. Louis airport in Chesterfield. Trees and signs were blown down in the area. Large tree limbs and 3/4 inch hail was reported in Manchester.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jul 5, 3:40 PM CST, 2 hours 55 minutes earlier.

Area forecast discussion, Jul 5, 3:40 PM CST, 2 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
440 PM CDT MON JUL 5 2004

.DISCUSSION...
AREA RMNS IN THE WAITING MODE FOR THE NXT ROUND OF CNVTN WITH MANY
PARAMETERS FAVORING REDVLPMT OF TSRA ERY THIS EVE.  OF IMMEDIATE
CONCERN IS OUTFLO BNDRY FROM THIS MRNGS CNVTN...WHICH HAS BCM QSTNRY
NR POF WHILE W EDGE HAS PUSHED NE TO BTWN KCOU-KSTL.  AMS ALG/S OF
BNDRY XTRMLY UNSTBL WITH SFC BASED CAPES OF NR 5000 VCNTY SW MO. WRM
MID LVL TEMPS INDICATED ON 18Z KSGF SNDG APRS TO BE KPG SFC-BASED
ACTIVITY IN CHECK SO FAR...HWVR SINCE 2020Z CNVTN APRS TO BE
INCRG/PERHAPS BCMG SFC BASED N AND JUST NE OF KJLN.  BLV ARCH OF
SHTWV WL CONT TO COOL MID LVLS...AND EXPECT CNVTN TO DVLP/EXPAND NWD
INTO NE MO OVR NXT FEW HRS.  TORNADO WATCH JUST ISSUED FOR MUCH OF
CWFA TIL 03Z.

THIS EVES CNVTN WL MV E DURG THE EVE AND GRDL PUSH E OF FA BY
06Z...GIVING AREA A BIT OF A LULL.  HWVR...MCS EXPECTED TO DVLP OVR
PLAINS OVRNGT WL ALSO BE PUSHING E...AND SHUD SPREAD TSRA BACK ACR FA
DURG THE MRNG/ERY AFTN ON TUE.  PCPN SHUD THEN SWEEP OUT OF SE
SECTIONS OF FA ON TUE EVE AS WK CDFNT PUSHES THRU.  GOING FCSTS HAS
A GD HNDL ON THIS...SO ONLY MINOR CHGS RQRD FOR TUE/TUE NGT.

NWP OUTPUT SUGGESTING THE NXT THRT OF PCPN WL BE ELEVATED CNVTN WED
NGT/THU AS RETURN FLO PROVIDES ISENTROPIC LFT FOR NWD RBND OF
UNSTBL AMS.  SINCE 12Z RUNS WERE FIRST TO PICK UP ON THIS...WL KP
POPS AOB 20 ATTM AND LET MID SHIFT CHECK OUT 00Z RUNS TO SEE IF THIS
TREND CONTS.

HARD TO GET TOO SPECIFIC WITH TEMPS TRENDS OVR NXT 24 HRS DUE TO
IMPACT OF CNVTN.  GOING VALUES STILL LK TO BE A GD FIRST
APPROXIMATION...SO ONLY MINOR CHGS RQRD.

IN THE LONG TERM...AN EXTENDED PERIOD OF SUMMERTIME HEAT AND
HUMIDITY APR TO BE IN THE OFFING AS UPR RDG BUILDS OVR S HLF OF
COUNTRY.

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
.MO...TORNADO WATCH RUFLY ALG-N OF KVIH-KSUS TIL 03Z.
.IL...TORNADO WATCH RUFLY ALG-N OF KBLV-KTAZ TIL 03Z.

&&

TRUETT
Hazardous weather outlook, Jul 5, 3:30 PM CST, 3 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
430 PM CDT MON JUL 5 2004

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-061100-
ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN-CALHOUN IL-CALLAWAY-CLINTON IL-
COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-IRON-JEFFERSON-
JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-MADISON IL-MARION-
MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE-
PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-SHELBY-ST CHARLES-
ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WARREN-
WASHINGTON-WASHINGTON IL-
430 PM CDT MON JUL 5 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL AND EASTERN
MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...THIS EVENING AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING
AND TONIGHT.  THUNDERSTORMS ARE DEVELOPING IN SOUTHWEST MISSOURI
AND WILL MOVE INTO CENTRAL AND EASTERN MISSOURI THIS
EVENING...AND FURTHER INTO SOUTHWEST AND WEST CENTRAL ILLINOIS
TONIGHT.  THE PRIMARY SEVERE WEATHER THREAT FROM THESE STORMS WILL BE
DAMAGING WINDS AND LARGE HAIL.  HOWEVER...BECAUSE OF THE EXTREME
INSTABILITY OF THE ATMOSPHERE...BRIEF TORNADO TOUCHDOWNS WILL ALSO
BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS ARE EXPECTED TO REDEVELOP ON TUESDAY AFTERNOON AHEAD OF
A COLD FRONT WHICH WILL PASS THROUGH THE AREA TUESDAY EVENING OR
OVERNIGHT TUESDAY NIGHT.  SOME OF THE STORMS COULD BE SEVERE WITH
DAMAGING WINDS AND LARGE HAIL.  AFTER THE COLD FRONT MOVES THROUGH
WE CAN EXPECT A BREAK IN THE THUNDERSTORM ACTIVITY THROUGH THE END
OF THE WORK WEEK.  THE CHANCE FOR THUNDERSTORMS WILL RETURN FOR
LATE SATURDAY AND SUNDAY AS HUMID AND UNSTABLE AIR RETURNS TO THE
AREA.

.SPOTTER ACTIVATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED THIS EVENING AND TONIGHT.

CARNEY

In the hours before

Local storm report, Jul 5, 12:58 PM CST, 5 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
158 PM CDT MON JUL 05 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0915 AM     TSTM WND DMG     MOSCOW MILLS            38.95N 90.92W
07/05/2004                   LINCOLN            MO   LAW ENFORCEMENT

            WIND DAMAGE TO BUILDINGS AND LARGE LIMBS DOWN.

&&

PRZYBYLINSKI
Local storm report, Jul 5, 12:58 PM CST, 5 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
158 PM CDT MON JUL 05 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0915 AM     TSTM WND DMG     MOSCOW MILLS            38.95N 90.92W
07/05/2004                   LINCOLN            MO   LAW ENFORCEMENT

            WIND DAMAGE TO BUILDINGS AND LARGE LIMBS DOWN.

&&

PRZYBYLINSKI
Local storm report, Jul 5, 1:07 PM CST, 5 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
207 PM CDT MON JUL 05 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0645 AM     TSTM WND DMG     WELLSVILLE              39.07N 91.57W
07/05/2004                   MONTGOMERY         MO   LAW ENFORCEMENT

            SEVERAL LARGE TREES DOWN IN WELLSVILLE.

&&

PRZYBYLINSKI
Local storm report, Jul 5, 1:07 PM CST, 5 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
207 PM CDT MON JUL 05 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0645 AM     TSTM WND DMG     WELLSVILLE              39.07N 91.57W
07/05/2004                   MONTGOMERY         MO   LAW ENFORCEMENT

            SEVERAL LARGE TREES DOWN IN WELLSVILLE.

&&

PRZYBYLINSKI
Local storm report, Jul 5, 1:41 PM CST, 4 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE ST LOUIS MO
241 PM CDT MON JUL 05 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0645 AM     TSTM WND DMG     WELLSVILLE              39.07N 91.57W
07/05/2004                   MONTGOMERY         MO   LAW ENFORCEMENT

            SEVERAL LARGE TREES DOWN IN WELLSVILLE.

0645 AM     TSTM WND DMG     MONTGOMERY CITY         38.98N 91.51W
07/05/2004                   MONTGOMERY         MO   LAW ENFORCEMENT

            ONE LARGE TREE DOWN IN MONTGOMERY CITY AT 0645 AM CDT

0700 AM     TSTM WND DMG     MEXICO                  39.17N 91.87W
07/05/2004                   AUDRAIN            MO   LAW ENFORCEMENT

            TREES DOWN ACROSS HIGHWAY ZZ - NORTH OF MEXICO MO

0723 AM     TSTM WND DMG     TIPTON                  38.65N 92.78W
07/05/2004                   MONITEAU           MO   EMERGENCY MNGR

            1 FOOT DIAMETER TREE BROKEN

0733 AM     HAIL             WEBSTER GROVES          38.59N 90.35W
07/05/2004  1.00 INCH        ST. LOUIS          MO   TRAINED SPOTTER

0740 AM     TSTM WND DMG     TROY                    38.98N 90.98W
07/05/2004                   LINCOLN            MO   LAW ENFORCEMENT

            SEVERAL TRACTOR TRAILERS OVERTURNED..TREES DOWN..AND
            NUMEROUS POWER LINES DOWN IN TROY. STRUCTURAL DAMAGE TO
            HOMES AND BUSINESSES BY FALLEN TREES.

0745 AM     TSTM WND GST     TROY                    38.98N 90.98W
07/05/2004  0 MPH            LINCOLN            MO   AMATEUR RADIO

            NUMEROUS TREES AND LARGE TREE LIMBS DOWN IN THE TROY AREA

0745 AM     TSTM WND DMG     TROY                    38.98N 90.98W
07/05/2004                   LINCOLN            MO   AMATEUR RADIO

            SEVERAL LARGE TREE LIMBS AND TREES DOWN IN THE TOWN

0748 AM     TSTM WND DMG     ROCHEPORT               38.98N 92.56W
07/05/2004                   BOONE              MO   LAW ENFORCEMENT

            1 TO 1.5 FOOT DIAMETER TREES DOWNED BY HIGH WINDS.

0755 AM     TSTM WND DMG     JEFFERSON CITY          38.57N 92.19W
07/05/2004                   COLE               MO   LAW ENFORCEMENT

            SEVERAL LARGE TREE LIMBS AND TREES DOWN INCLUDING A FEW
            TREES DAMAGED HOMES.

0800 AM     TSTM WND DMG     HOLTS SUMMIT            38.64N 92.12W
07/05/2004                   CALLAWAY           MO   LAW ENFORCEMENT

            SEVERAL LARGE TREES DOWN IN THE HOLT SUMMIT AREA -
            OCCURRED AROUND 800 AM CDT

0835 AM     TSTM WND DMG     WEBSTER GROVES          38.59N 90.35W
07/05/2004                   ST. LOUIS          MO   TRAINED SPOTTER

0835 AM     HAIL             WEBSTER GROVES          38.59N 90.35W
07/05/2004  1.00 INCH        ST. LOUIS          MO   TRAINED SPOTTER

0845 AM     TSTM WND DMG     HERMANN                 38.70N 91.43W
07/05/2004                   GASCONADE          MO   LAW ENFORCEMENT

            FEW LARGE TREES DOWN IN TOWN

0900 AM     TSTM WND DMG     ST. LOUIS               38.64N 90.24W
07/05/2004                   ST. LOUIS CITY     MO   LAW ENFORCEMENT

            LARGE TREE LIMBS FELL NEAR THE EAST SIDE OF FOREST PARK
            KINGSHIGHWAY AND LINDELL

0900 AM     TSTM WND DMG     PACIFIC                 38.48N 90.75W
07/05/2004                   FRANKLIN           MO   LAW ENFORCEMENT

            ONE TREE AND POWER LINE DONW. ALSO REPORTED DIME SIZE
            HAIL.

0900 AM     TSTM WND DMG     WARRENTON               38.82N 91.14W
07/05/2004                   WARREN             MO   LAW ENFORCEMENT

            TREES DOWN SOUTH OF WARRENTON BLOCKING HIGHWAY U. ALSO
            LARGE LIMBS DOWN IN MARTHASVILLE.

0905 AM     TSTM WND DMG     OFALLON                38.21N 91.42W
07/05/2004                   CRAWFORD           MO   AMATEUR RADIO

            LARGE TREE LIMBS DOWN IN OFALLON IL AND POWER POLES DOWN
            IN SHILO

0906 AM     TSTM WND GST     SCOTT AFB               38.54N 89.85W
07/05/2004  69 MPH           ST. CLAIR          IL   OTHER FEDERAL

            WIND GUSTS OF 69 MPH REPORTED AT SCOTT AFB

0915 AM     TSTM WND DMG     MOSCOW MILLS            38.95N 90.92W
07/05/2004                   LINCOLN            MO   LAW ENFORCEMENT

            WIND DAMAGE TO BUILDINGS AND LARGE LIMBS DOWN.

0915 AM     TSTM WND DMG     1 W ST. PETERS          38.78N 90.62W
07/05/2004                   ST. CHARLES        MO   TRAINED SPOTTER

            1 1/2 FOOT DIAMETER TREE DOWN IN PARK CHARLES SOUTH
            SUBDIVISION.

0920 AM     TSTM WND DMG     ST. CHARLES             38.79N 90.52W
07/05/2004                   ST. CHARLES        MO   AMATEUR RADIO

            SEVERAL LARGE TREE LIMBS AND TREES DOWN IN THE CITY.

0920 AM     TSTM WND DMG     LEBANON                 38.60N 89.82W
07/05/2004                   ST. CLAIR          IL   TRAINED SPOTTER

            LARGE TREE LIMBS AND POWER LINES DOWN IN LEBANON

0923 AM     HAIL             WATERLOO                38.33N 90.16W
07/05/2004  0.88 INCH        MONROE             IL   AIRPLANE PILOT

0925 AM     TSTM WND DMG     ST. PETERS              38.78N 90.61W
07/05/2004                   ST. CHARLES        MO   AMATEUR RADIO

            TREES DOWN ON POWER LINES - NEAR VENTURA AND MEXICO ROADS

0940 AM     TSTM WND DMG     TRENTON                 38.61N 89.68W
07/05/2004                   CLINTON            IL   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN IN TRENTON

0945 AM     TSTM WND DMG     CREVE COEUR             38.66N 90.44W
07/05/2004                   ST. LOUIS          MO   AMATEUR RADIO

            TREES DOWN IN CREVE COEUR IN ON TOP OF A HOME

0950 AM     TSTM WND DMG     BARTELSO                38.54N 89.47W
07/05/2004                   CLINTON            IL   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN IN TOWN

0950 AM     TSTM WND DMG     OKAWVILLE               38.43N 89.55W
07/05/2004                   WASHINGTON         IL   LAW ENFORCEMENT

            TREES DOWN BLOCKING HIGHWAY 160 3 EAST OF OKAWVILLE.

0950 AM     TSTM WND DMG     GERMANTOWN              38.55N 89.54W
07/05/2004                   CLINTON            IL   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN IN TOWN

1000 AM     HAIL             NASHVILLE               38.35N 89.38W
07/05/2004  1.00 INCH        WASHINGTON         IL   LAW ENFORCEMENT

1005 AM     TSTM WND DMG     BRIGHTON                39.04N 90.14W
07/05/2004                   MACOUPIN           IL   LAW ENFORCEMENT

            TREES DOWN IN THE TOWN OF BRIGHTON IL

1010 AM     TSTM WND DMG     GODFREY                 38.97N 90.19W
07/05/2004                   MADISON            IL   LAW ENFORCEMENT

            LARGE TREE LIMBS AND TREES DOWN FROM GODFREY THROUGH
            FOSTERBURG

1020 AM     TSTM WND DMG     ST. LOUIS               38.64N 90.24W
07/05/2004                   ST. LOUIS CITY     MO   LAW ENFORCEMENT

            TREES FELL ON TOP OF TWO HOMES - NORTH ST. LOUIS CITY.

1025 AM     TSTM WND DMG     ST. LOUIS               38.64N 90.24W
07/05/2004                   ST. LOUIS CITY     MO   LAW ENFORCEMENT

            ONE LARGE TREE FELL ON A VEHICLE AND DESTROYED IT ON
            CLAXTON STREET - NORTH ST. LOUIS CITY

&&

PRZYBYLINSKI
Local storm report, Jul 5, 1:41 PM CST, 4 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE ST LOUIS MO
241 PM CDT MON JUL 05 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0645 AM     TSTM WND DMG     WELLSVILLE              39.07N 91.57W
07/05/2004                   MONTGOMERY         MO   LAW ENFORCEMENT

            SEVERAL LARGE TREES DOWN IN WELLSVILLE.

0645 AM     TSTM WND DMG     MONTGOMERY CITY         38.98N 91.51W
07/05/2004                   MONTGOMERY         MO   LAW ENFORCEMENT

            ONE LARGE TREE DOWN IN MONTGOMERY CITY AT 0645 AM CDT

0700 AM     TSTM WND DMG     MEXICO                  39.17N 91.87W
07/05/2004                   AUDRAIN            MO   LAW ENFORCEMENT

            TREES DOWN ACROSS HIGHWAY ZZ - NORTH OF MEXICO MO

0723 AM     TSTM WND DMG     TIPTON                  38.65N 92.78W
07/05/2004                   MONITEAU           MO   EMERGENCY MNGR

            1 FOOT DIAMETER TREE BROKEN

0733 AM     HAIL             WEBSTER GROVES          38.59N 90.35W
07/05/2004  1.00 INCH        ST. LOUIS          MO   TRAINED SPOTTER

0740 AM     TSTM WND DMG     TROY                    38.98N 90.98W
07/05/2004                   LINCOLN            MO   LAW ENFORCEMENT

            SEVERAL TRACTOR TRAILERS OVERTURNED..TREES DOWN..AND
            NUMEROUS POWER LINES DOWN IN TROY. STRUCTURAL DAMAGE TO
            HOMES AND BUSINESSES BY FALLEN TREES.

0745 AM     TSTM WND GST     TROY                    38.98N 90.98W
07/05/2004  0 MPH            LINCOLN            MO   AMATEUR RADIO

            NUMEROUS TREES AND LARGE TREE LIMBS DOWN IN THE TROY AREA

0745 AM     TSTM WND DMG     TROY                    38.98N 90.98W
07/05/2004                   LINCOLN            MO   AMATEUR RADIO

            SEVERAL LARGE TREE LIMBS AND TREES DOWN IN THE TOWN

0748 AM     TSTM WND DMG     ROCHEPORT               38.98N 92.56W
07/05/2004                   BOONE              MO   LAW ENFORCEMENT

            1 TO 1.5 FOOT DIAMETER TREES DOWNED BY HIGH WINDS.

0755 AM     TSTM WND DMG     JEFFERSON CITY          38.57N 92.19W
07/05/2004                   COLE               MO   LAW ENFORCEMENT

            SEVERAL LARGE TREE LIMBS AND TREES DOWN INCLUDING A FEW
            TREES DAMAGED HOMES.

0800 AM     TSTM WND DMG     HOLTS SUMMIT            38.64N 92.12W
07/05/2004                   CALLAWAY           MO   LAW ENFORCEMENT

            SEVERAL LARGE TREES DOWN IN THE HOLT SUMMIT AREA -
            OCCURRED AROUND 800 AM CDT

0835 AM     TSTM WND DMG     WEBSTER GROVES          38.59N 90.35W
07/05/2004                   ST. LOUIS          MO   TRAINED SPOTTER

0835 AM     HAIL             WEBSTER GROVES          38.59N 90.35W
07/05/2004  1.00 INCH        ST. LOUIS          MO   TRAINED SPOTTER

0845 AM     TSTM WND DMG     HERMANN                 38.70N 91.43W
07/05/2004                   GASCONADE          MO   LAW ENFORCEMENT

            FEW LARGE TREES DOWN IN TOWN

0900 AM     TSTM WND DMG     ST. LOUIS               38.64N 90.24W
07/05/2004                   ST. LOUIS CITY     MO   LAW ENFORCEMENT

            LARGE TREE LIMBS FELL NEAR THE EAST SIDE OF FOREST PARK
            KINGSHIGHWAY AND LINDELL

0900 AM     TSTM WND DMG     PACIFIC                 38.48N 90.75W
07/05/2004                   FRANKLIN           MO   LAW ENFORCEMENT

            ONE TREE AND POWER LINE DONW. ALSO REPORTED DIME SIZE
            HAIL.

0900 AM     TSTM WND DMG     WARRENTON               38.82N 91.14W
07/05/2004                   WARREN             MO   LAW ENFORCEMENT

            TREES DOWN SOUTH OF WARRENTON BLOCKING HIGHWAY U. ALSO
            LARGE LIMBS DOWN IN MARTHASVILLE.

0905 AM     TSTM WND DMG     OFALLON                38.21N 91.42W
07/05/2004                   CRAWFORD           MO   AMATEUR RADIO

            LARGE TREE LIMBS DOWN IN OFALLON IL AND POWER POLES DOWN
            IN SHILO

0906 AM     TSTM WND GST     SCOTT AFB               38.54N 89.85W
07/05/2004  69 MPH           ST. CLAIR          IL   OTHER FEDERAL

            WIND GUSTS OF 69 MPH REPORTED AT SCOTT AFB

0915 AM     TSTM WND DMG     MOSCOW MILLS            38.95N 90.92W
07/05/2004                   LINCOLN            MO   LAW ENFORCEMENT

            WIND DAMAGE TO BUILDINGS AND LARGE LIMBS DOWN.

0915 AM     TSTM WND DMG     1 W ST. PETERS          38.78N 90.62W
07/05/2004                   ST. CHARLES        MO   TRAINED SPOTTER

            1 1/2 FOOT DIAMETER TREE DOWN IN PARK CHARLES SOUTH
            SUBDIVISION.

0920 AM     TSTM WND DMG     ST. CHARLES             38.79N 90.52W
07/05/2004                   ST. CHARLES        MO   AMATEUR RADIO

            SEVERAL LARGE TREE LIMBS AND TREES DOWN IN THE CITY.

0920 AM     TSTM WND DMG     LEBANON                 38.60N 89.82W
07/05/2004                   ST. CLAIR          IL   TRAINED SPOTTER

            LARGE TREE LIMBS AND POWER LINES DOWN IN LEBANON

0923 AM     HAIL             WATERLOO                38.33N 90.16W
07/05/2004  0.88 INCH        MONROE             IL   AIRPLANE PILOT

0925 AM     TSTM WND DMG     ST. PETERS              38.78N 90.61W
07/05/2004                   ST. CHARLES        MO   AMATEUR RADIO

            TREES DOWN ON POWER LINES - NEAR VENTURA AND MEXICO ROADS

0940 AM     TSTM WND DMG     TRENTON                 38.61N 89.68W
07/05/2004                   CLINTON            IL   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN IN TRENTON

0945 AM     TSTM WND DMG     CREVE COEUR             38.66N 90.44W
07/05/2004                   ST. LOUIS          MO   AMATEUR RADIO

            TREES DOWN IN CREVE COEUR IN ON TOP OF A HOME

0950 AM     TSTM WND DMG     BARTELSO                38.54N 89.47W
07/05/2004                   CLINTON            IL   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN IN TOWN

0950 AM     TSTM WND DMG     OKAWVILLE               38.43N 89.55W
07/05/2004                   WASHINGTON         IL   LAW ENFORCEMENT

            TREES DOWN BLOCKING HIGHWAY 160 3 EAST OF OKAWVILLE.

0950 AM     TSTM WND DMG     GERMANTOWN              38.55N 89.54W
07/05/2004                   CLINTON            IL   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN IN TOWN

1000 AM     HAIL             NASHVILLE               38.35N 89.38W
07/05/2004  1.00 INCH        WASHINGTON         IL   LAW ENFORCEMENT

1005 AM     TSTM WND DMG     BRIGHTON                39.04N 90.14W
07/05/2004                   MACOUPIN           IL   LAW ENFORCEMENT

            TREES DOWN IN THE TOWN OF BRIGHTON IL

1010 AM     TSTM WND DMG     GODFREY                 38.97N 90.19W
07/05/2004                   MADISON            IL   LAW ENFORCEMENT

            LARGE TREE LIMBS AND TREES DOWN FROM GODFREY THROUGH
            FOSTERBURG

1020 AM     TSTM WND DMG     ST. LOUIS               38.64N 90.24W
07/05/2004                   ST. LOUIS CITY     MO   LAW ENFORCEMENT

            TREES FELL ON TOP OF TWO HOMES - NORTH ST. LOUIS CITY.

1025 AM     TSTM WND DMG     ST. LOUIS               38.64N 90.24W
07/05/2004                   ST. LOUIS CITY     MO   LAW ENFORCEMENT

            ONE LARGE TREE FELL ON A VEHICLE AND DESTROYED IT ON
            CLAXTON STREET - NORTH ST. LOUIS CITY

&&

PRZYBYLINSKI

The radar

The St Louis radar (KLSX), 5 km away, was scanning. The volume nearest the first event began at 00:36 UTC.

Open the radar archive at this moment

Event by event

4 thunderstorm wind, 1 hail. Local standard time, as filed.

Thunderstorm Wind, St. Louis

When
July 5, 6:35 PM CST
Where
St. Louis County, St Louis Spirit of S
Measured
61 kt (70 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
38.667, -90.650

Thunderstorm Wind, St. Louis

When
July 5, 6:42 PM CST
Where
St. Louis County, Chesterfield
Measured
61 kt (70 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
38.667, -90.567

Thunderstorm Wind, St. Louis

When
July 5, 6:45 PM CST
Where
St. Louis County, St Louis Spirit of S
Measured
52 kt (60 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
38.667, -90.650

Thunderstorm Wind, St. Louis

When
July 5, 6:55 PM CST
Where
St. Louis County, Manchester
Measured
55 kt (63 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
38.583, -90.500

Hail, St. Louis

When
July 5, 6:55 PM CST
Where
St. Louis County, Manchester
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
38.583, -90.500

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2004Every state in 2004This day in weather historyWarnings in Missouri, July 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5410770, 5410771, 5410772, 5410773, 5410774.